Alert archive / Wisconsin / River Flood Warnings in 2020

River Flood Warning 35, NWS Green Bay, WI

July 27, 2020Marathon County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Jul 27, 2020, 12:18 AM CDT for Marathon County, Wisconsin. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Jul 27, 2020, 12:18 AM CDT (05:18 UTC)
Expired
Jul 27, 2020, 7:38 PM CDT
In force
19 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 129 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wisconsin River below Wausau Dam (WUUW3).

Action stage
1165 ft
Minor stage
1167 ft
Moderate stage
1170 ft
Major stage
1174 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

678 
WGUS43 KGRB 270518
FLWGRB

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Green Bay WI
1218 AM CDT Mon Jul 27 2020

...The National Weather Service in Green Bay WI has issued a Flood 
Warning for the following rivers in Wisconsin...

  Wisconsin River below Wausau affecting Marathon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon by 330 PM CDT.

&&


WIC073-272030-
/O.NEW.KGRB.FL.W.0035.200727T0518Z-000000T0000Z/
/WUUW3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1218 AM CDT Mon Jul 27 2020

The National Weather Service in Green Bay has issued a

* Flood Warning for
  the Wisconsin River below Wausau.
* From early this morning until further notice.
* At 12:10 AM CDT Monday the stage was 1167.0 feet.
* Flood stage is 1167.0 feet.
* River is expected to rise into Minor Flood Stage.
* Forecast...No forecast is available for this location.
* Impact...At 1167.0 feet, Waters approaches buildings in DC Everest 
  Park and Oak Island Park.


&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967

$$

KJ
2 follow-up statements
384 
WGUS83 KGRB 271605
FLSGRB

Flood Statement
National Weather Service Green Bay WI
1105 AM CDT Mon Jul 27 2020

...The Flood Warning continues for the following rivers in 
Wisconsin...

  Wisconsin River below Wausau affecting Marathon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight by 215 AM CDT.

&&


WIC073-280715-
/O.CON.KGRB.FL.W.0035.000000T0000Z-000000T0000Z/
/WUUW3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1105 AM CDT Mon Jul 27 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Wisconsin River below Wausau.
* Until further notice.
* At 10:10 AM CDT Monday the stage was 1167.6 feet.
* Flood stage is 1167.0 feet.
* River is expected to rise into Minor Flood Stage.
* Forecast...No forecast is available for this location.
* Impact...At 1167.0 feet, Waters approaches buildings in DC Everest 
  Park and Oak Island Park.


&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967

$$

SAC
577 
WGUS83 KGRB 280038
FLSGRB

Flood Statement
National Weather Service Green Bay WI
738 PM CDT Mon Jul 27 2020

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...

  Wisconsin River below Wausau affecting Marathon County.

WIC073-280145-
/O.CAN.KGRB.FL.W.0035.000000T0000Z-200728T0038Z/
/WUUW3.1.ER.700125T2031Z.700125T2031Z.700125T2031Z.NO/
738 PM CDT Mon Jul 27 2020

...The Flood Warning for the Wisconsin River below Wausau has been 
cancelled...

The Flood Warning is cancelled for
  the Wisconsin River below Wausau.
* At 7:10 PM CDT Monday the stage was 1166.3 feet.
* Flood stage is 1167.0 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 4500 8958 4489 8961 4489 8965 4500 8967

$$

MPC

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jul 26, 11:12 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 26, 11:12 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1112 PM CDT Sun Jul 26 2020

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Monday
Issued at 319 PM CDT Sun Jul 26 2020

For this evening...messy set up with an outflow boundary
stretching across across east central WI back into southwest WI, a
weak shortwave approaching from southwest MN, weak circulation
associated with the remnants of the morning storm complex and a
surface cold front just entering northwest WI. Meso models focus
the majority of the storms along the outflow boundary into this
evening, only clipping the Fox Valley and lake shore. This makes
sense as the instability gradient runs from Door County to Wood
County, with 2000+ CAPE and 7+ C/km mid-level and 9+ C/km low-
level lapse rates. Bulk shear still only a meager 25-30 kts which
is keeping the storms in check today. Could see a pulse-like
severe storm with some wet microburst damaging winds, but that
look appears to be low. Main concern will be flooding if the
storms can train across the Fox Valley and lake shore as
impressive PWATs over 2 inches remain across the area. Cold front
pushes across the area later tonight, but instability will be
diminishing so not expecting too much fanfare. The muggy
conditions will persist into the evening hours, then dewpoints
will drop from northwest to southeast later this evening and
overnight as the front pushes through. Refreshing low temps in
the upper 50s to lower 60s are expected for most of the
Northwoods, but it will remain in the upper 60s to lower 70s
across the Fox Valley and lakeshore.

For Monday...quiet conditions will start the day across the
entire area. It will be cooler and much less humid as dewpoints
drop into the middle 50s (north) and lower 60s (south). Models
signaling isolated showers across northern WI in the mid-late
afternoon hours during peak heating as a upper trough sinks
southeast from Canada. Limited moisture and weak subsidence in the
lower levels should keep any activity pretty few and far between.
850mb temps drop into the lower teens, supporting highs in the
upper 70s in the Northwoods and the lower 80s and the Fox Valley.

.LONG TERM...Monday Night Through Sunday
Issued at 319 PM CDT Sun Jul 26 2020

For the first part of the work week, an upper-level high pressure
ridge will strengthen over the western half of the U.S., while an
upper-level cut-off low moves to the Hudson Bay vicinity and
stalls. This pattern will then basically remain in place for the
rest of the week, generating northwest flow over the western Great
Lakes region. The northwest flow will draw somewhat cooler
Canadian air into our area all week, with little in the way of
precipitation expected until the weekend when the potential for a
disturbance to rotate through the area increases. At this time,
temperatures are expected to be near climatological normals
throughout the extended period with daily highs around 80 and lows
ranging from the mid 50s to low 60s.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1100 PM CDT Sun Jul 26 2020

Aside from an isolated light shower or two along a cold front,
precipitation had ended by late evening. Skies had cleared in many
areas, too, but sct-bkn stratocumulus clouds were still observed
near the front. There could be a brief MVFR ceiling at a few
locations overnight, but VFR conditions will prevail.

On Monday, expect sct-bkn cumulus and gusty west-northwest winds to
develop in the late morning, and continue until early evening. A
short-wave trough will move through northern WI in the late
afternoon and early evening, and may produce scattered showers and
a few thunderstorms. Will just carry VCSH at the RHI TAF site for
now.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Bersch
LONG TERM......ML
AVIATION.......Kieckbusch
Hazardous weather outlook, Jul 26, 3:11 PM CDT, 9 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
311 PM CDT Sun Jul 26 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-272015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
311 PM CDT Sun Jul 26 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Thunderstorms will impact east-central Wisconsin counties into
this evening. A few strong or severe storms are possible, with
the main threat being damaging winds. Very heavy rainfall will
also be possible, which could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any wind gusts over 40 mph or
wind damage to the National Weather Service in Green Bay, along
with any flooding or rainfall over 1 inch.

LMZ521-522-541>543-272015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
311 PM CDT Sun Jul 26 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms will impact the Lake Michigan shoreline into this
evening. Strong winds and lightning will pose a hazard to
boaters.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

The probability for widespread hazardous weather is low.

Bersch/ML

In the hours before

Local storm report, Jul 26, 6:24 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
624 PM CDT SUN JUL 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HEAVY RAIN       1 NW BROTHERTOWN        43.97N 88.31W
07/26/2020  M3.05 INCH       CALUMET            WI   PUBLIC

&&
Local storm report, Jul 26, 9:11 PM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
911 PM CDT SUN JUL 26 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HEAVY RAIN       2 NW TWO RIVERS         44.18N 87.58W
07/26/2020  M1.20 INCH       MANITOWOC          WI   PUBLIC

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:58 PM CDTRiver Flood WarningGRBShawano45 hr
Jul 27, 5:34 PM CDTSpecial Weather StatementGRBVilas41 min
Jul 27, 6:39 PM CDTSpecial Weather StatementGRBOneida66 min

Nearby

River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.